Jump to content



Photo

Electric Shock.


  • Please log in to reply
3 replies to this topic

#1 berrinmichelle

berrinmichelle

    Newbie

  • Members
  • Pip
  • 1 posts

Posted 28 January 2014 - 09:18 PM

Hi everyone, I'm new here.  I stumbled upon this site when I googled "how to wean yourself off Cymbalta" lol.  I figured I'd join in, seeing that my symptoms have become unbearable.  I've been taking Cymbalta - 60mg once a day - for a few months now, and I regret the day I agreed to take it.  I've come to the decision that I want to live my life free of medicines, a choice I've made in the past, but is even more important now.  My options for insurance are slim.  I'm a student again, left for a year to pursue a career before I decided that I needed to finish what I started.  I was booted off of my parent's insurance plan, got my own through the company I worked for, and will be losing it before my next trip to the psychiatrist.  So, besides working on getting some sort of health care, I've decided I can do without the meds - I've done it before and I can do it again.  But that's another story for another day.  I'm here because I started noticing some odd side effects the last three or four months, even if I accidentally forgot one dose.  I remember going to my mom one day (who is all too familiar with the medically-induced life) and complaining that I felt sick, I couldn't see straight and was genuinely having a hard time functioning.  She was having trouble understanding what it could have been, really didn't even consider it to be a side effect from the medication... Until I mentioned the electric shock feeling.  It's really the only way I can explain it.  It's actually extremely frustrating trying to explain it to someone who's never felt it before.  I told her that every time I turned my head, or moved my arms too fast, I got these nasty shocks running down my arms, down into my finger tips, radiating through my legs.  They're not painful, but very intense and uncomfortable - nauseating.  When I realized what I had done, forgotten to take my medicine the day before, she had an "ah-ha" moment and told me to take them right away.  I did what I was told, and the symptoms subsided within the next few hours.  Well, you can imagine my distress when I found out my insurance company no longer covered Cymbalta! I thought I was going to break down and cry right there in the doctor's office.  What was I supposed to do! I couldn't handle more than a day of that horrible, disgusting and life-altering feeling.  I mean really, if you've been through it - which thankfully I'm sure many of you have - you know that it's next to impossible to function when you're dealing with this symptom in particular.  When my doctor saw my reaction, she did her best to try and work with me.  She ended up prescribing me some random drug, "Venlafaxine" - not sure what the non-generic version is.  Has anyone ever heard of/been prescribed this as a substitute for Cymbalta?  This new stuff has been doing an okay job, although I've noticed that the side effects come around much faster.  I'm on 60mgs, and I take two every morning.  By the next morning the side effects are already full-swing.  I've also started dealing with this other weird side effect, I'm guessing from the venlafaxine.  I wake up in the middle of the night drenched in sweat, and I've been having pretty vivid dreams.  I wouldn't say they're nightmares, they're just..weird.  But the sweating started off random, here and there.  Now it's every night.  And the real kicker is the fact that I'm getting down to my last few pills now, out of a job, losing my insurance, and stuck with the side effects.  Not quite sure what my next move is.


#2 FiveNotions

FiveNotions

    God-like

  • Active Members
  • PipPipPipPipPipPipPipPip
  • 3,686 posts
  • LocationUS, East Coast
  • why_joining:
    I want my life back!

Posted 28 January 2014 - 10:20 PM

Welcome, you've come to the right place!

You've written a great introduction, and what you're experiencing and the questions you're asking a right on track with me, and many or the others here.... Here are some thoughts based on my own experience.....

I was on cymbalta 60 mg for almost a decade... I lost my individual health plan last year, thanks to obamacare...lost both my GP and my psych doc...anyway, the new psych doc put me on the new generic of cymbalta....cuz I cldnt afford the brand... The generic didn't work...within a few hrs I was having a horrid reaction... So I never took another...and ended up going cold turkey of cymbalta...

That said, have you considered trying the generic cymbalta rather than the alternate med.... Which I'm not familiar with...? Someone else commented elsewhere here today that they're on the new generic cymbalta and from what I recall, it was working....

Those skipped cymbalta dose effects are almost exactly what a lot of us here have/ had....the sweats in particular...yech!

Plus, now you're both withdrawing from the cymbalta and getting on something new... It doesn't seem too wise to me....have you researched the new stuff yourself?

Have you looked into Medicaid? Or, depending on where you live, there may be a free or sliding fee scale clinic....that's what I'm using now that I'm without health insurance.... Or, if there's a medical school nearby, any chance they'd have a clinic?

Read the entries in the nutritional support area of this website.... Also use the search box in the upper right to look for key words of interest...

Supplements can be tremendously helpful... For example, I've found that l-tyrosine works for me...to build up my depleted serotonin levels .. That's the neurotransmitter that cymbalta acts on.... I take 1,500 mg three times a day... I started slow, with just 500 mg once a day, and kept adding until I got to where I cld feel stable all day....I knew it wld work for me after the first tiny dose...I felt great, and the sweats and other WD effects subsided.... But it doesn't work for everyone....

The key is to do your own research and consult with others on this list who've got a lot more experience in this...I'm a newbie myself, but maybe have had a "leg up" in the researching for my self because I'm a librarian.... We're all different as to our body chemistry and metabolism and the specifics of why we're on these drugs...but there's also a tremendous commonality between us, and everyone here is committed to healing ourselves and helping each other....

Don't try to fix everything or change everything at once.....the more stable and secure you can be as you go through this the better....if your external in the world life is in flux, go as slow as you can with the med changes... .

If you're going back to school, any chance you can get insurance through them? Or can you borrow money from your family to allow you to keep the same doc and stay on cymbalta until you can sort things out? Wld your doc treat you for free or at a discount rate?

Also, check to see if the Eli Lilly company has a free med program for cymbalta .... a needy meds program, I think it's called .... If they do, and you qualify, your doc cld sign the paperwork for you ....

I'm rambling now, I apologize.... I just wanted to give you some thoughts and encouragement....you're clearly on the right track....just try to slow it down and control the process...don't let it control you..... We're here to help, stay in touch!

You're in my prayers....you can do this!

#3 fishinghat

fishinghat

    God-like

  • Active Members
  • PipPipPipPipPipPipPipPip
  • 11,125 posts
  • LocationMissouri

Posted 29 January 2014 - 08:38 AM

Welcome aboard berrinmichelle.  Venlafaxine is the generic version of Effexor. Also known as "side effexor" because of its number of side effects . It is a strong ssri also. Not as commonly used as it was before Cymbalta came along. It also has a strong withdrawal for most. I took it for a few years before Cymbalta came out then the dr switched me to it.


#4 FiveNotions

FiveNotions

    God-like

  • Active Members
  • PipPipPipPipPipPipPipPip
  • 3,686 posts
  • LocationUS, East Coast
  • why_joining:
    I want my life back!

Posted 29 January 2014 - 09:08 AM

Oh gee, big correction in what I said about tyrosine, above -- I use it to supplement for *dopamine* not serotonin..... Dopamine seems to be what I run. Really low on...and thus am always low energy and mood.... I take 5-htp, just 100 mg, before bedtime....that's what helps increase serotonin ..... I don't seem to need much more, even though I'm off cymbalta....if you try these types of supplements, research them carefully, and double-check what you're told by others -- for example, in my evening fog last night, I gave you bad info.... I apologize!



0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users